I am a recreational drug user, and I often use cocaine, but recently I had some and the next day I became very itchy and my face swelled up and became puffy. This is the first time this has happened and I have no allergies that I know of. Does this mean I must avoid the drug forever? Is it possible to become allergic to something? I do not know if it was the cocaine that did it, but my guess is that it must be a substance that it was mixed with
It depends if they "cut"it with some chemical or mixed with something that you are allergic too. If you dont get better go to the ER immediately. Honestly,,your playing with fire if you keep doing the coke. You are headed towards addiction. Do you wanna deal with that later in life? Hope you feel better!~Bkitty
Would be something it was mixed with cocaine powder is a filthy dirty drug you never know what your gettin and u won't know what it Is your allergic too. My advise is too stop so you don't get a allergic reaction that goes to ur heart.
Hi there...I too was a recreational user,which swiftly developed into full-blown addiction. Coke was my main drug of choice. Unfortunately with coke the chances of getting it 100% pure are almost impossible. Chances are you are allergic to something it was cut with. Please think about what you're doing each time you use. This is a long,dark road you're on. No good can possibly come of it. Quit while you're ahead my friend. Here if you ever need to talk...
Hi there---this is very, very serious. You either reacted to the cocaine or one of the substances it was cut with. Allergies can hit anyone, anywhere, anytime--and once you have them, you usually keep them. The fact that you itched, and especially that your face swelled up is very significant---that's a sign of a bad body reaction. Each time you are re-exposed, the attack can get 100x worse, meaning you could go into anaphylactic shock and die. Next time it could be your throat that swells and cuts off your air supply. Please don't do that again---too dangerous to want to test it!
Coke is/was my drug of chioce. The last time I used put me off. Not only was ir mental torture I had a reaction. Its not worth it. From last august it has turned into an everday use. Well until I found this site.
thanks, the thing is I'm only young (23) it never developed into an everyday habit. The reaction though wasn't major, just a rash and my eyes puffy. If i was to ever to do it again (as a one off) would it be dangerous?
Thanks for your help and comments, Love from London England
I can tell you really would like to recreationally use it again. No judgment against you at all--we are not here for that. But because you are young and strong and beautiful in that strength and youth, I wish for the world not to lose you before you get to do all the great things that are here in this life. So I'll say it again--please do not take coke, even one more time. You reacted to something in there once, and nobody knows what component provoked the response. The next time can kill you.
I am an RN. Years ago I was in Neuro ICU one night. My job that night was holding a 17 year-old brain-dead boy in my arms to steady his head while his corneas were being harvested eight inches away from my face while he was still alive. He had taken a snort of coke. He had never taken it before. He started running away from his friends screaming, and fell off a cliff 100 feet down into a ravine. It took all night for rescue crews to get him out of there, but nothing could save him. He'd been on life support four days before the eye surgeon took the last gift the boy could give to the world--his corneas--and then they wheeled him down to the OR to get his kidneys.
There was still some of the coke in the little baggie in the boy's pocket, and they sent it to the lab. Turned out it was a mix of twenty-six different substances---just a little cocaine, liberally laced with PCP, ephedrine, coffee creamer(!!), Benadryl, talc (baby powder), and a bunch of other stuff, including a cockroach leg fragment. (I never forgot that part.) The coroner said the young man went into anaphylactic shock, most likely from the talc, but couldn't communicate that he needed help because the coke and PCP did a one-two punch on his brain and body. He had also suffered a heart attack, which was probably caused by the allergic reaction putting his B/P and pulse so high that his heart couldn't take it.
I never forgot him and I never forgot that night. As he was being wheeled past the nurse's station on his way to the OR, I put my head down and cried my eyes out.
I know each generation has to learn stuff all over again, but I hope that you don't have to learn this particular lesson. In your case, it doesn't have to be an overdose to kill--just a tiny bit of the offending substance will do it.
And yes, you did have an allergic reaction by the symptoms.
Please be careful. I am thinking of you with hope and worry and fear and dread.---Margaret xox
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.